MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 600; LIGHT, SURGICAL
Model Number G16772
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that during the preparation of the operation room the spring arm was found to be broken and dangling.It was reported that there was no patient in the room to that time.There was no health consequences for the medical staff reported.
 
Additional Manufacturer Narrative
The affected system was examined onsite by the dräger service and the spring arm was provided for further investigation at the manufacturer´s site.The detachment of a spring arm of another polaris 600 was already reported by the customer in a previous complaint (mdr report no.9611500-2024-00286).The investigation revealed an installation fault as root cause for both events.The display support system is secured against falling down by the safety segment which is positively engaged in the spring arm and in the corresponding groove in the display support pin.To prevent the safety segment from falling out of the spring arm, there is a safety sleeve to be screwed onto the spring arm.The on-site examination by the dräger service found that the safety screw and the safety element were missing in the affected system.Analysis of the provided spring arm revealed that the safety sleeve, which should be screwed to the spring arm and thus secures the safety segment against falling out, has been removed from the spring arm and was located in the area of the display holder.As a result, the safety segment was not secured and could therefore fall out during handling of the device.The installation may only be carried out by installation personnel and must be performed in accordance with the assembly instruction.After completion of the installation or maintenance work, the system must be tested and approved by trained technical personnel before it may be put into operation.The service documents also describe the safety-relevant use of the safety element in conjunction with the safety sleeve of the spring arm.The condition of the system is checked during commissioning, each time maintenance is carried out, during a relevant repair and also during the mandatory check before each operation and is only released for medical use if all checks have been completed and documented without any complaints.The affected system was checked during commissioning by the dräger service.However, information about routine maintenance or checks before each operation performed by the customer are not known.The additional installation at the customer were checked by the dräger service.The safety screw had to be tightened in three of eight operating rooms.The safety segment was found to be in proper condition in all installations, including the 3 fastening screws that were loose and were tightened.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that during the preparation of the operation room the spring arm was found to be broken and dangling.It was reported that there was no patient in the room to that time.There were no health consequences for the medical staff reported.

Brand Name
POLARIS 600
Common Device Name
LIGHT, SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key22317703
Report Number9611500-2025-00327
Device Sequence Number18350466
Product Code FTD
UDI-Device Identifier04048675416562
UDI-Public(01)04048675416562(11)200907(93)G16720-20
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG16772
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown